MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH X3 TRIATHLON CS INSERT #7 9MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH X3 TRIATHLON CS INSERT #7 9MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5531G709
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Injury (2348); Blood Loss (2597)
Date of Event 07/18/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.
 
Event or Problem Description
As reported "painful total right knee with recurrent internal bleeding in joint".Rep indicated the liner was revised.
 
Event or Problem Description
As reported "painful total right knee with recurrent internal bleeding in joint".Rep indicated the liner was revised.18 october 2019; update as per medical review.There is an operative report dated (b)(6) 2019 for an open synovectomy with coagulation of soft tissue and change of poly from a #7/9 to a #7/11 cs.Thickened periarticular scar tissue¿ hemosiderin in the synovium¿ changed poly.Uncomplicated surgery.
 
Additional Manufacturer Narrative
An event regarding arthrofibrosis involving a triathlon insert.The event was confirmed through clinician review of the provided records.Method & results: device evaluation and results: not performed as no product was returned for evaluation.Clinician review: a review of the provided medical records and x-rays by a clinical consultant indicated: there is an operative report dated (b)(6) 2019 for an open synovectomy with coagulation of soft tissue and change of poly from a #7/9 to a #7/11 cs.General anesthesia and tourniquet utilized for two minutes at a time and then released was noted.The operative report notes, ¿¿ thickened periarticular scar tissue ¿ hemosiderin in the synovium ¿ changed poly.Uncomplicated surgery.¿on an (b)(6) 2019 office visit pain was noted to be 2 over 10 and the patient was ¿satisfied with surgery¿.Physical examination revealed mild effusion and a range of motion of from 0° to 95°.Staples were removed and ice and elevation were prescribed.The patient was to return in four weeks.On (b)(6) 2019 the patient returned for an office visit and pain was noted to be 0 and he was doing well.Physical examination revealed no effusion or tenderness.Range of motion was noted to be 0° to 105° and he had a normal gait, without a limp.He was to return in six months.No subsequent follow-up is documented.No x-rays or examination of explanted components are available for review.There is no evidence that the recurrent hemarthrosis in this patient was related to factors associated with implant design, manufacturing or materials.Device history review: indicated all devices were manufactured and accepted into final stock with no reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusion: a review of the provided medical records and x-rays by a clinical consultant indicated: there is an operative report dated on (b)(6) 2019 for an open synovectomy with coagulation of soft tissue and change of poly from a #7/9 to a #7/11 cs.General anesthesia and tourniquet utilized for two minutes at a time and then released was noted.The operative report notes, ¿¿ thickened periarticular scar tissue ¿ hemosiderin in the synovium ¿ changed poly.Uncomplicated surgery.¿on an (b)(6) 2019 office visit pain was noted to be 2 over 10 and the patient was ¿satisfied with surgery¿.Physical examination revealed mild effusion and a range of motion of from 0° to 95°.Staples were removed and ice and elevation were prescribed.The patient was to return in four weeks.On (b)(6) 2019 the patient returned for an office visit and pain was noted to be 0 and he was doing well.Physical examination revealed no effusion or tenderness.Range of motion was noted to be 0° to 105° and he had a normal gait, without a limp.He was to return in six months.No subsequent follow-up is documented.No x-rays or examination of explanted components are available for review.There is no evidence that the recurrent hemarthrosis in this patient was related to factors associated with implant design, manufacturing or materials.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
X3 TRIATHLON CS INSERT #7 9MM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8892495
Report Number0002249697-2019-02846
Device Sequence Number13524472
Product Code MBH
UDI-Device Identifier07613327046007
UDI-Public07613327046007
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Catalogue Number5531G709
Device Lot NumberLFG723
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/18/2019
Supplement Date Received by Manufacturer10/23/2019
Initial Report FDA Received Date08/14/2019
Supplement Report FDA Received Date11/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age67 YR
Patient Weight128